Corneal abrasion and baby's reaction to meds? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 2 Old 08-06-2012, 12:23 PM - Thread Starter
 
esinedeggplant's Avatar
 
Join Date: Dec 2011
Posts: 82
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Last night my 5.5 month old baby girl somehow scratched her cornea while playing with a piece of (soft, button-free!) fabric. We went to the ER at the children's hospital because at first I thought she'd had an extreme allergic reaction to something. She was crying horribly, her forehead and eye turned red, she wouldn't open her eye, it was awful. Anyway, they gave us erythromycin ointment to apply to her eye to prevent infection and told us to give her baby motrin or tylenol for the pain. They applied the ointment at the hospital and I gave her Little Fevers (dye-free) acetaminophen when we got home so she wouldn't be in so much pain. She slept a looooong time last night and seemed a LOT better when she woke up today. But a few minutes after I put the antibiotic ointment on, she started screaming-crying again. :( I gave her a little more acetaminophen, then she got kind of wonky (drowsy, making funny little noises, not herself), and then she nursed a bunch and just fell asleep. This is the first time she's ever taken any medicine. Could this be a reaction to the acetaminophen or the antibiotic? Does any of this sound familiar? Is there anything I can do to make her more comfortable? I hate seeing her like this!
esinedeggplant is offline  
Sponsored Links
Advertisement
 
#2 of 2 Old 08-06-2012, 12:36 PM
 
smiles2012's Avatar
 
Join Date: Jul 2012
Posts: 70
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Do you have a pediatrician. If not, you might just call one, or the nurse at the children's hospital to find out. I wouldn't be alarmed by the crying as it probably hurts and the ointment, while applying it may irritate her soreness.

The antibiotic isn't oral right? If its just topical, I don't think that would cause a reaction. Double check the dosage for the amount of Tylenol you are to give. When my DD had high fever, I gave Tylenol and it made her feel better but she definitely seemed drowsy. Honestly, I viewed it more as a self-soothing attempt since she wasn't feeling good than a reaction to low dose infant Tylenol.
smiles2012 is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off